Teen’s life placed in jeopardy after taking Yaz® birth control

A 17 year old teen says that taking Yaz destroyed her life due to a blood clot which reached her lungs. According to a report done by msnbc.com, Lynsey Lee took the medication in an attempt to relieve severe menstrual cramping and pelvic pain. At 16 years old, she began to take the medication which according to reports caused her to experience mood swings, nausea and pain.

In an interview, Lee claims that she became very ill, constantly vomited, and could barely breathe at times. She later began to experience unbearable chest pains and found herself visiting the hospital several times a week. Doctors told her that her body was getting used to the medication. At the age of 17, Lee stopped taking Yaz.

After numerous medical exams, doctors determined that the teen had a blood clot lodged in her left lung. The blood clot which is too dangerous to remove requires that the teen take blood thinners in hopes of dissolving it.  Lee is amongst more than 10,000 women in America who have filed Yaz lawsuits against Bayer, the maker of Yaz.

Federal advisers recommended this past Thursday that new generation birth control pills such as Yaz should have stronger FDA warning labels regarding the risks of blood clots associated with use.

In a meeting scheduled by two advisory committees for the Food and Drug Administration, it was determined based on voting results that the benefits of Yaz preventing unwanted pregnancies outweighed the health risks associated with it. However, in a second round of voting, the committee determined that the popular birth control pills should be labeled with stronger warning labels.

As a result of the side effects of Yaz, Lynsey Lee says that she missed the second half of her senior high school including senior prom and was even forced to give up a full dance team scholarship to Vanderbilt University.



About the Contributor

Related Posts